I've been on the pill for 2 years now. The few months before my last period has been a day late. Last month it was on time. This month it was 2 days late, and lighter then normal. Normally I bleed a few days and hen discharge a few days. Just when I was going to finish my period, I had sex with my husband, and I started bleeding another day. After that I had a dark brown discharge. Over the next few days it has gotten thicker, and now I have clumps. It also has had some red in it. My "period" has lasted 10 days so far. I've had nausea for the last 4 days, and some light cramping. I'm starting to get worried, waiting for a referral to my gyno. What could be wrong?
Welcome to ehealthforum.
Change in period bleeding pattern could be due to hormonal, ovarian or uterine problems. The bleeding during and after intercourse could indicate possible cervical problems like erosion, pre-cancerous changes, cervical polyps etc.
Do not delay your visit to your gynecologist. Get examination, vaginal and PAP smear test, hormonal and blood work-up done. Further investigations (colposcopy, ultrasound scan, hysteroscopy etc) will be done if needed as directed by the initial investigation results.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.